Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 370, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2005, 6:04 PM CDT for Custer County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2005, 6:04 PM CDT (23:04 UTC)
- Expired
- Aug 3, 2005, 6:45 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:41 PM CDT | HAIL 0.88 | 9 Ne Anselmo, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -661 J/kg
- Mixed-layer LCL
- 2769 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 032304 SVRLBF NEC041-032345- /O.NEW.KLBF.SV.W.0370.050803T2304Z-050803T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 604 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 645 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ANSELMO...OR ABOUT 14 MILES NORTHEAST OF ARNOLD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANSELMO BY 620 PM CDT MILBURN AND 7 MILES WEST OF GATES BY 645 PM CDT LAT...LON 4158 10013 4144 9998 4172 9950 4173 9986 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 032323 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 622 PM CDT WED AUG 3 2005 NEC041-032345- /O.CON.KLBF.SV.W.0370.000000T0000Z-050803T2345Z/ CUSTER NE- 622 PM CDT WED AUG 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR NORTH CENTRAL CUSTER COUNTY... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GATES TO ANSELMO...MOVING NORTHEAST AT 10 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHERN CUSTER COUNTY AT 640 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4158 10013 4144 9998 4172 9950 4173 9986 $$ JMC
000 WWUS53 KLBF 032337 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 635 PM CDT WED AUG 3 2005 NEC041-032345- /O.CON.KLBF.SV.W.0370.000000T0000Z-050803T2345Z/ CUSTER NE- 635 PM CDT WED AUG 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR NORTH CENTRAL CUSTER COUNTY... AT 633 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GATES TO ANSELMO...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF TAYLOR TO 18 MILES NORTHWEST OF BROKEN BOW...MOVING NORTHEAST AT 10 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED SOUTH OF COMSTOCK...MOVING TO THE NORTHEAST AND CAPABLE OF PRODUCING DIME SIZE HAIL. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4158 10013 4144 9998 4172 9950 4173 9986 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:02 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 3, 3:02 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT WED AUG 3 2005 ...TIMING OF COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE MAIN CONCERN... .DISCUSSION... PRE-FRONTAL SFC TROF EXTENDS FROM KYKN TO NEAR KONL TO KLBF. THE MAIN FRONT STILL IS BACK ACROSS NORTHWEST NEBRASKA. THE FRONT WILL SLIDE ACROSS MUCH OF WESTERN NEBRASKA BY MIDNIGHT. IT WILL DRAG SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WITH DEWPOINTS AROUND 60 IN MOST LOCATIONS WILL HAVE A HARD TIME MOISTENING UP THE LOWER LAYERS OF THE ATMOSPHERE TO GET SIGNIFICANT RAIN. THE ONE EXCEPTION IS THE NORTHEAST PART OF THE CWA WHERE DEWPOINTS ARE AROUND 70. THIS IS ALSO THE LOCATION WHERE LAPS SFC CAPES EXCEED 3000 J/KG. THEREFORE HAVE INTRODUCED 60 PERCENT POPS FOR THIS EVENING IN THAT AREA AND 50 PERCENT POPS ACROSS THE REMAINDER OF THE AREA. ALTHOUGH THE FRONT DROPS INTO SOUTHERN KS THURSDAY...RESIDUAL MOISTURE AND NORTHEAST UPSLOPE FLOW WILL PRODUCE ENOUGH INSTABILITY TO WARRANT A SMALL AREA OF 20 POPS IN THE FAR SOUTHWEST. EXPECT TEMPERATURES TOMORROW TO ONLY CLIMB INTO THE 70S TO AROUND 80. THE COOL DOWN IS SHORT LIVED AS UPPER RIDGE REDEVELOPS BRINGING WARM AIR BACK INTO THE AREA BY SAT AND SUN. RIDGE REMAINS STRONG THROUGH NEXT WED WHEN A TROF SWINGS INTO THE WESTERN CONUS WITH SOUTHWEST MONSOON FLOW INTO THE AREA. BY THE TIME THE GULF OPENS UP...THE FRONT GENERALLY MOVES EAST OF THE CWA SO THE CHANCES OF ANY SIGNIFICANT SHOWERS IS MINIMAL. THEREFORE WILL KEEP THE EXTENDED DRY FOR NOW. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DDB
Hazardous weather outlook, Aug 3, 3:53 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT WED AUG 3 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-041045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT WED AUG 3 2005 /253 PM MDT WED AUG 3 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...WEST CENTRAL NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND CENTRAL NEBRASKA. .DAY ONE...TONIGHT A COLD FRONT APPROACHING THE NEBRASKA AND SOUTH DAKOTA BORDER WILL CONTINUE TO SINK SOUTH OVERNIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE LATE THIS AFTERNOON AND EVENING AHEAD OF THIS FRONT...ESPECIALLY NORTH OF INTERSTATE 80 AND EAST OF HIGHWAY 83. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. BEHIND THE FRONT OVERNIGHT...A FAIRLY STRONG JET STREAM WILL AID IN THUNDERSTORM DEVELOPMENT THROUGHOUT THE FORECAST AREA...WHICH MAY RESULT IN A LINE OR COMPLEX OF STRONG THUNDERSTORMS. SOME OF THESE STORMS WOULD ALSO HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY LINGER SOUTH OF INTERSTATE 80 IN THE MORNING. BEYOND THURSDAY MORNING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. JMC
In the hours before
Local storm report, Aug 3, 5:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 6 SW STAPLETON 41.42N 100.59W
08/03/2005 0.88 INCH LOGAN NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:22 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 38 min |
| Aug 3, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 45 min |
| Aug 3, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.